Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Do we need new medicine.
Jan 11, 2009

good afternoon,

my dad test positive for hiv about 3 months ago, with about 1 month he was in th ehospital with phemonia and he had lung surgery twice. its been 6 weeks and he is still in the hospital. my first quietion is when he first went in the test his CD4 count which was at a high 300 and 2 days ago they tested him and he is in the low 100 why did it take them so long to test again? he has been on lexapro for about 5 weeks now and we do not see him better as far as depression goes and he is mental state i svery bad. we are very concern he has had suicide thoughts. we are living a rollercoaster of emotions what can we do to help. we are very depressed ourselves seeing him go through this

Response from Dr. Horwath

Although Lexapro is a very good antidepressant, your father should see a psychiatrist to make sure that he is being treated for the correct diagnosis and is on the correct drug. There are many alternative medications that might work better for him.



Previous
alcohol and medication
Next
Esberitox N

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement